We've all at one time or another have experienced heartburn, and it's fine to pop a Rolaid or Tums every once in a while.  But there are side effects you can experience if you take too MANY antacids . . .

Enter your number to get our free mobile app

1.  Food Poisoning.  The main job of stomach acid is to aid in the digestion of food.  But stomach acid also kills BACTERIA.  If you take too many antacids or use them too frequently there is the possibility there won't be enough acid left in your stomach to protect you.

2.  Fatigue. Some heartburn meds contain calcium carbonate or sodium bicarbonate, which can slow down your breathing, and while it is not life threatening it can make you feel tired.

3.  Muscle twitching ...can be a result of getting too much calcium, magnesium and phosphorus and could be the result of an overconsumption of antacids.

4.  Kidney stones.  High amounts of calcium can also cause calcium deposits in your kidneys, or even your lungs.  Over time it is possible for it to cause organ failure. The good news is that it is reversible.

(Delish)